Alert archive / Wyoming / Red Flag Warnings in 2020

Red Flag Warning 22, NWS Cheyenne, WY

August 10, 2020

NWS Cheyenne, WY issued this red flag warning at Aug 10, 2020, 2:14 PM MDT. It took effect at Aug 11, 2020, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2020, 2:14 PM MDT (20:14 UTC)
In effect from
Aug 11, 2020, 11:00 AM MDT
Expired
Aug 11, 2020, 8:00 PM MDT
In force
9 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

279 
WWUS85 KCYS 102014
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
214 PM MDT Mon Aug 10 2020

...CRITICAL FIRE WEATHER CONDITIONS CONTINUE TODAY AND AGAIN  
TUESDAY MAINLY OVER AND WEST OF THE LARAMIE RANGE...

WYZ303>308-111000-
/O.UPG.KCYS.FW.A.0017.200811T1700Z-200812T0200Z/
/O.NEW.KCYS.FW.W.0022.200811T1700Z-200812T0200Z/
/O.CON.KCYS.FW.W.0021.000000T0000Z-200811T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-
214 PM MDT Mon Aug 10 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304,
305, 306, 307, AND 308...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW HUMIDITY...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Tuesday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zones 303 through 308.

* WIND...West to southwest 15 to 20 mph sustained with gusts to 30 
  mph today. Similar winds are expected Tuesday. 

* HUMIDITY...8 to 12 percent this afternoon. Similar humidity 
  expected Tuesday.

* HAINES...6.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
gusty winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ302-111000-
/O.UPG.KCYS.FW.A.0017.200811T1700Z-200812T0200Z/
/O.NEW.KCYS.FW.W.0022.200811T1700Z-200812T0200Z/
North Laramie Range/Medicine Bow NF-
214 PM MDT Mon Aug 10 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW HUMIDITY...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Tuesday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Western portions of Fire weather zone 302.
 
* WIND...West to southwest winds 15 to 20 mph with gusts of 30 
  to 35 mph expected. 

* HUMIDITY...8 to 12 percent during the afternoon.

* HAINES...6

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ301-111000-
/O.CON.KCYS.FW.A.0017.200811T1700Z-200812T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-
214 PM MDT Mon Aug 10 2020

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
WESTERN PORTIONS OF FIRE WEATHER ZONES 301...

* AFFECTED AREA...Western portions of Fire weather zone 301. 

* WIND...West to southwest winds 15 to 20 mph with gusts to 30 
  mph possible. 

* HUMIDITY...8 to 12 percent during the afternoon.

* HAINES...6

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$
3 follow-up statements
527 
WWUS85 KCYS 110202
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
802 PM MDT Mon Aug 10 2020

...CRITICAL FIRE WEATHER CONDITIONS TUESDAY ALONG AND WEST 
OF THE LARAMIE RANGE...

WYZ303>308-111700-
/O.EXP.KCYS.FW.W.0021.000000T0000Z-200811T0200Z/
/O.CON.KCYS.FW.W.0022.200811T1700Z-200812T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-
802 PM MDT Mon Aug 10 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
303, 304, 305, 306, 307, AND 308... 
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, 306,
307, AND 308...

* AFFECTED AREA...Fire weather zones 303 through 308.

* WIND...West to southwest 15 to 25 mph sustained with gusts to 35
  mph Tuesday. 

* HUMIDITY...8 to 11 percent.

* HAINES...6.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
gusty winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ301-111700-
/O.UPG.KCYS.FW.A.0017.200811T1700Z-200812T0200Z/
/O.EXA.KCYS.FW.W.0022.200811T1700Z-200812T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-
802 PM MDT Mon Aug 10 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 301...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Tuesday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Northern and western portions of fire weather 
  zone 301.

* WIND...West to southwest winds 15 to 20 mph with gusts to 30
  mph.

* HUMIDITY...8 to 12 percent.

* HAINES...5 to 6

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ302-111700-
/O.CON.KCYS.FW.W.0022.200811T1700Z-200812T0200Z/
North Laramie Range/Medicine Bow NF-
802 PM MDT Mon Aug 10 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 
302...

* AFFECTED AREA...Central and western portions of fire weather 
  zone 302.

* WIND...West to southwest winds 15 to 20 mph with gusts of 30 to
  35 mph.

* HUMIDITY...8 to 12 percent.

* HAINES...6

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
115 
WWUS85 KCYS 111920
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
120 PM MDT Tue Aug 11 2020

...CRITICAL FIRE WEATHER CONDITIONS SOUTHEAST WYOMING THIS
AFTERNOON AND ALONG AND WEST OF THE LARAMIE RANGE WEDNESDAY...

WYZ301>308-121030-
/O.UPG.KCYS.FW.A.0018.200812T1700Z-200813T0200Z/
/O.NEW.KCYS.FW.W.0023.200812T1500Z-200813T0200Z/
/O.CON.KCYS.FW.W.0022.000000T0000Z-200812T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-
120 PM MDT Tue Aug 11 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 301, 302,
303, 304, 305, 306, 307, AND 308...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM MDT WEDNESDAY FOR
LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 301, 302, 303,
304, 305, 306, 307, AND 308...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 9 AM to 8 PM MDT Wednesday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zones 301 through 308.

* WIND...West to southwest 15 to 25 mph sustained with gusts to 35
  mph today. Similar winds Wednesday. 

* HUMIDITY...8 to 13 percent. Similar humidity Wednesday.

* HAINES...6.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of 
gusty winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$

WYZ309-310-120200-
/O.EXA.KCYS.FW.W.0022.000000T0000Z-200812T0200Z/
South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
120 PM MDT Tue Aug 11 2020

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR LOW
HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 309 AND 310...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect until 8 PM MDT this evening. 

* AFFECTED AREA...Fire weather zones 309 and 310.

* WIND...West to southwest 15 to 25 mph sustained with gusts to 35
  mph this afternoon. 

* HUMIDITY...8 to 13 percent.

* HAINES...6.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of 
gusty winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$
346 
WWUS85 KCYS 120216
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
816 PM MDT Tue Aug 11 2020

...CRITICAL FIRE WEATHER CONDITIONS CONTINUE ACROSS SOUTHEAST 
WYOMING ALONG AND WEST OF THE LARAMIE RANGE WEDNESDAY...

WYZ301>308-121945-
/O.EXP.KCYS.FW.W.0022.000000T0000Z-200812T0200Z/
/O.CON.KCYS.FW.W.0023.200812T1500Z-200813T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-
816 PM MDT Tue Aug 11 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MDT
WEDNESDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES
301, 302, 303, 304, 305, 306, 307, AND 308... 

...TODAY'S RED FLAG WARNING HAS EXPIRED FOR LOW HUMIDITY AND 
GUSTY WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 
307, AND 308...

* AFFECTED AREA...Fire weather zones 301 through 308.

* WIND...West to southwest 15 to 25 mph sustained with gusts to 40
  mph. 

* HUMIDITY...8 to 13 percent. 

* HAINES...5/6.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
gusty winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ309-310-120330-
/O.EXP.KCYS.FW.W.0022.000000T0000Z-200812T0200Z/
South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
816 PM MDT Tue Aug 11 2020

...TODAY'S RED FLAG WARNING HAS EXPIRED FOR LOW HUMIDITY AND 
GUSTY WINDS FOR FIRE WEATHER ZONES 309 AND 310...

Winds have significantly diminished and relative humidities have
increased. Therefore, the Red Flag Warning has been allowed to
expire.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 10, 11:36 AM MDT, 2 hours 38 minutes earlier.

Area forecast discussion, Aug 10, 11:36 AM MDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1136 AM MDT Mon Aug 10 2020

.SHORT TERM...(Today and tonight)
Issued at 300 AM MDT Mon Aug 10 2020

Forecast challenges continue to be mainly fire weather over the
upcoming week.

Currently...Have a cold front laying roughly along a line from
North Platte...west to Cheyenne and along the Wyoming/Colorado
state line over to Salt Lake City. Skies are clear north of the
front this morning. A little better humidity recoveries seen
across Carbon County this morning with 30 to 40 percent being
reported. Compared to teens and 20s from previous mornings.

For today...GFS begins to show the front shifting to the east and
northeast with westerly winds returning to Carbon County after
late morning. Soundings showing mixing from 500mbs once again this
afternoon. 25 to 30kts on GFS soundings at 500mbs...so it looks
like the Red Flag Warnings for today are still on track.

Latest HRRR and NMM Hires guidance does show a few thunderstorms
developing this afternoon after 21Z...mainly confined to the south
Laramie Range and points east. Did maintain slight chance PoPs in
the forecast for that timeframe this afternoon.

.LONG TERM...(Tuesday through Sunday)
Issued at 300 AM MDT Mon Aug 10 2020

Looks like a dry and breezy forecast for Tuesday as boundary
pushes east into central Nebraska. GFS 700mb winds of 25 to 30kts spread
into the north Laramie Range and Converse County during the day
Tuesday...so decided to issue a Fire Weather Watch for FWZs 301
through 308 tomorrow.

Another upper shortwave approaches from the north Wednesday that
should keep surface winds elevated. Likely going to need fire
weather headlines Wednesday as well. Thursday does not look any
better in the wake of the shortwave passing east. 700mb winds
increase to 30-35kts across Carbon and Albany Counties. These
stronger winds remain in the area through Friday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1129 AM MDT Mon Aug 10 2020

VFR flight categories expected this afternoon for all terminals.
Showers will develop over the Laramie Range this afternoon and
slowly move to the east. This will impact CYS airport around
23Z-01Z. Gusty winds of 15 to 25 knots are anticipated for the SE
WY terminals this afternoon and early evening through
approximately 2Z. Western NE Panhandle terminals will see elevated
wind gusts up to 15 knots at times, with AIA seeing gusts up to 20
knots through 20Z.

&&

.FIRE WEATHER...
Issued at 300 AM MDT Mon Aug 10 2020

Critical fire weather conditions expected today and Tuesday for
area west of the Laramie Range. Red Flag Warnings in effect for
FWZ303 through 308 today and a Fire Weather Watch is in effect for
Tuesday FWZs 301 through 308. A cold front currently lays along
the Wyoming/Colorado state line that is forecast to begin shifting
northeast through the day. West to southwest winds expected to
become strong once again across Carbon County this afternoon with
gusts of 30-35mph expected. Similar conditions expected Tuesday
with stronger winds spreading into the north Laramie Range and
western Converse County. Still thinking we will see daily
occurrences of critical fire weather conditions each day through
the upcoming week...especially west of the Laramie Range.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 8 PM MDT this evening for WYZ303>308.

     Fire Weather Watch from Tuesday morning through Tuesday evening
     for WYZ301>308.

NE...None.
&&

SHORT TERM...GCC
LONG TERM...GCC
AVIATION...BW
FIRE WEATHER...GCC
Hazardous weather outlook, Aug 10, 5:39 AM MDT, 8 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
539 AM MDT Mon Aug 10 2020

WYZ101-103>105-109>115-111145-
Converse County Lower Elevations-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
539 AM MDT Mon Aug 10 2020

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Very dry and breezy conditions across western Albany and all of
Carbon County today. A Red Flag Warning is in effect.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Dry and windy weather continues on a daily basis across areas
along and west of the Laramie Range. A Fire Weather Watch is in
effect for Tuesday.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-WYZ102-106>108-116>119-111145-
Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill-
Kimball County-Cheyenne-North Sioux-South Sioux-Niobrara County-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
539 AM MDT Mon Aug 10 2020

This hazardous weather outlook is for portions of panhandle
Nebraska...western Nebraska...east central Wyoming and southeast
Wyoming.

.DAY ONE...TODAY AND TONIGHT

Isolated to widely scattered thunderstorms will develop east of
the Laramie Range this afternoon through 7 PM. Severe weather is
not expected.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Isolated to widely scattered thunderstorms expected once again
Tuesday for areas east of the Laramie Range Tuesday. A few could
be severe Tuesday with large hail and damaging winds the primary
hazards.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 2:17 AM MDTFire Weather WatchCYS18 hr

Nearby

Red Flag Warnings in Wyoming, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.